Hi! Need some advise. My husband is displaying some classic major depression symptoms - making bad choices, irratic and agressive behavior, lack of interest in things that previously brought pleasure, loss of appitite, difficulty sleeping, hopelessness, back pain, thoughts of suicide, lack of self-worth.... and I could go on. I have been trying to encourage him for years to get help but recently his symptoms have significantly increased. It has come to a head now because he says he wants to leave me and get his own place so he can be alone. He says he can't remember the last time that he was happy but thinks that was when he was completely alone.
I got him to take some self-assessment test which said basically seek help now. However, he is convinced that his depression is just caused because everything in his life has let him down and that is that. There is no help for it and nothing would change that - it is just reality. He says that just because people don't like the behavior or can't accept reality, they want to call it a disease and give a pill to fix it but there is no fix because his life sucks.
He has had negative experiences with treatment in the past for depression and ADD. He felt "druged up" and that his mother just wanted to turn him into a zombie so she didn't have to deal with him. He stopped medicating because he didn't like they way he felt and she never had him go back for treatment until he actually tried to kill himself and then she hospitalized him where he found the thearapy not helpful and she never followed through with treatment. He treated twice in the last 10 years for less than 6 months each with SSRI's but never followed up and never called it depression.
How can I encourage treatment?
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?